Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 135, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 19, 2019, 4:51 PM CDT for Clarke County, Washington County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2019, 4:51 PM CDT (21:51 UTC)
- Expired
- Aug 19, 2019, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WUUS54 KMOB 192151 SVRMOB ALC025-129-192215- /O.NEW.KMOB.SV.W.0135.190819T2151Z-190819T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 451 PM CDT Mon Aug 19 2019 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Northeastern Washington County in southwestern Alabama... West central Clarke County in southwestern Alabama... * Until 515 PM CDT. * At 451 PM CDT, a severe thunderstorm was located 5 miles northwest of Saint Stephens, or 10 miles northeast of Chatom, and is nearly stationary. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Saint Stephens and Leroy. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3150 8791 3147 8818 3170 8828 3170 8808 TIME...MOT...LOC 2151Z 102DEG 1KT 3158 8813 HAIL...0.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:57 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 19, 3:57 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Mobile AL 357 PM CDT Mon Aug 19 2019 .NEAR TERM /Now Through Tuesday/...The upper level trough will continue to reside over the southeastern states through the period, while an upper area of high pressure to our west over the southern plains stays in place. The light southerly surface wind flow over the southern portion of the forecast will expand inland on Tuesday as a ridge becomes better defined over the southeast states, keeping surface dewpoints in the low to mid 70s. High precipitable water values ranging from 1.8 to 2.1 inches area-wide will also remain. Current convection is expected to dissipate across the inland areas west of I-65 this evening, but isolated to scattered showers and a few thunderstorms will persist along and to the east of I-65. These showers and thunderstorms will expand northward throughout the day Tuesday, becoming more numerous across the inland areas by late afternoon. High temperatures Tuesday will be near normal, ranging from 89 to 93 degrees inland areas, but cooler along the coast in the mid to upper 80s due to the earlier start of precipitation. /22 .SHORT TERM /Tuesday night Through Thursday night/...A weak upper level shear axis is progged to remain draped over the southeast US through the middle of the week. Embedded in the shear axis will be a zone of deep moisture where PWAT's range from 1.8" to as high as around 2.1 inches. With daytime differential heating resulting in a destabilizing environment Wednesday and Thursday, storm coverage increases, becoming scattered to perhaps numerous at times. A drop off in coverage is anticipated over the land zones each night; a typical summer-time convective pattern. The strongest storms will likely bring the most impacts by way of brief strong wind gusts, frequent lightning and locally heavy rainfall. In any slow moving storms, rainfall rates could be high enough to result in localized flooding in some lower lying and poor drainage areas. Weak surface pressure ridge extending west into the Gulf and southeast US favors a light southerly wind component pattern through much of the period. This equates to little change in daily highs and night-time lows. Highs => upper 80s to lower 90s. Lows in the 70s. /10 .LONG TERM /Friday Through Monday/...Deep layer moisture lingers across the north central Gulf Coast region with PWATs around or perhaps a little higher than 2" each day. Subtle shortwave impulses continue in the flow aloft late this week, with another upper trough potentially setting up from the Appalachians to off the northern Gulf coast this weekend. These considerations continue to lean to an unsettled weather pattern into the medium range. Little daily change in temperatures is expected with highs each day ranging in the upper 80s to lower 90s, and typical lows in the 70s each night. /10 && .MARINE...A light to moderate wind flow, mainly from the southwest, will persist through the remainder of the week as a broad surface ridge of high pressure continues to stretch from the western Atlantic to the north central Gulf. Winds and seas will be higher near scattered to numerous showers and thunderstorms through much of the week. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 89 73 90 73 90 73 90 / 30 60 30 60 30 60 30 60 Pensacola 76 88 75 89 76 90 75 90 / 50 60 40 60 30 50 30 50 Destin 78 85 78 87 78 87 77 88 / 40 60 30 50 30 40 30 50 Evergreen 72 91 73 92 72 92 72 93 / 30 60 40 60 30 60 20 60 Waynesboro 72 91 72 91 72 90 71 90 / 30 40 30 60 30 60 20 60 Camden 73 93 72 91 72 91 72 91 / 30 40 40 50 30 50 20 60 Crestview 73 89 73 90 72 90 72 91 / 20 50 40 60 30 60 30 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through late tonight for ALZ265-266. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 19, 10:05 AM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 1005 AM CDT Mon Aug 19 2019 ALZ265-266-FLZ202-204-206-201515- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 1005 AM CDT Mon Aug 19 2019 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Showers and thunderstorms will increase in coverage late morning into this afternoon. Some storms will be capable of producing brief strong and gusty winds, frequent cloud to ground lightning strikes and very heavy downpours. Localized flooding of urban and low lying areas will be possible in a few locations. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A MODERATE risk of rip currents will continue through midweek along the Gulf Beaches of Alabama and northwest Florida. Scattered to numerous showers and thunderstorms will continue each day through the remainder of the week and into the upcoming weekend. Some storms will be capable of producing brief strong and gusty winds, frequent cloud to ground lightning strikes and very heavy downpours. Localized flooding of urban and low lying areas will be possible in a few locations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-201515- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 1005 AM CDT Mon Aug 19 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Showers and thunderstorms will increase in coverage late morning into this afternoon. Some storms will be capable of producing brief strong and gusty winds, frequent cloud to ground lightning strikes and very heavy downpours. Localized flooding of urban and low lying areas will be possible in a few locations. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous showers and thunderstorms will continue each day through the remainder of the week and into the upcoming weekend. Some storms will be capable of producing brief strong and gusty winds, frequent cloud to ground lightning strikes and very heavy downpours. Localized flooding of urban and low lying areas will be possible in a few locations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-201515- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1005 AM CDT Mon Aug 19 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Small craft operators should exercise caution at times today as moderate southwesterly flow continues. Showers and thunderstorms will be capable of producing brief strong wind gusts, locally higher seas, frequent lightning strikes, and reduced visibility with very heavy rain at times. Waterspouts will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Winds and seas will be higher near scattered thunderstorms through the week. A few waterspouts will also be possible, especially during the morning hours.
In the hours before
Special weather statement, Aug 19, 2:57 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
257 PM CDT Mon Aug 19 2019
ALZ055-192030-
Monroe AL-
257 PM CDT Mon Aug 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE COUNTY UNTIL 330 PM CDT...
At 257 PM CDT, the strong thunderstorm was located 8 miles southwest
of Vredenburgh, or 14 miles north of Monroeville, moving southwest at
10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of north central
Monroe County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3178 8725 3158 8731 3164 8757 3168 8757
3170 8754 3170 8752 3173 8752 3182 8743
TIME...MOT...LOC 1957Z 033DEG 11KT 3173 8740Special weather statement, Aug 19, 4:29 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
429 PM CDT Mon Aug 19 2019
ALZ055-059-262-192215-
Baldwin Inland AL-Monroe AL-Escambia AL-
429 PM CDT Mon Aug 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA
COUNTIES UNTIL 515 PM CDT...
At 429 PM CDT, the strong thunderstorm was located 5 miles southwest
of Uriah, or 15 miles southwest of Frisco City, moving southwest at 5
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
McCullough and Uriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3130 8740 3127 8743 3126 8742 3114 8756
3130 8776 3141 8762 3141 8760 3145 8757
TIME...MOT...LOC 2129Z 048DEG 4KT 3126 8757Special weather statement, Aug 19, 4:33 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
433 PM CDT Mon Aug 19 2019
ALZ051>053-192215-
Clarke AL-Choctaw AL-Washington AL-
433 PM CDT Mon Aug 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTH CENTRAL CHOCTAW...NORTHEASTERN WASHINGTON AND
NORTHERN CLARKE COUNTIES UNTIL 515 PM CDT...
At 433 PM CDT, the strong thunderstorms were located along a line
extending from Coffeeville to 4 miles east of Fulton. These storms
were nearly stationary.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Jackson, Grove Hill, Saint Stephens, Leroy, Whatley, Coffeeville and
Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3188 8767 3187 8762 3170 8762 3141 8795
3164 8824 3184 8818 3189 8767
TIME...MOT...LOC 2133Z 032DEG 4KT 3176 8808 3177 8766Special weather statement, Aug 19, 4:44 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
444 PM CDT Mon Aug 19 2019
ALZ053-055-059-262-192215-
Clarke AL-Baldwin Inland AL-Monroe AL-Escambia AL-
444 PM CDT Mon Aug 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN...SOUTH CENTRAL CLARKE
AND WEST CENTRAL ESCAMBIA COUNTIES UNTIL 515 PM CDT...
At 444 PM CDT, the strong thunderstorm was located 8 miles west of
McCullough, or 15 miles northwest of Atmore, moving west at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
McCullough and I65 And AL 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3131 8770 3124 8761 3111 8743 3110 8786
3128 8787
TIME...MOT...LOC 2144Z 088DEG 18KT 3120 8767The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:47 PM CDT | Special Marine Warning | MOB | 59 min | |
| Aug 19, 7:01 AM CDT | Special Marine Warning | MOB | 89 min | |
| Aug 19, 7:25 AM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 19, 12:22 PM CDT | Special Marine Warning | MOB | 23 min | |
| Aug 19, 2:57 PM CDT | Special Weather Statement | MOB | Monroe | 33 min |
| Aug 19, 4:29 PM CDT | Special Weather Statement | MOB | Monroe | 46 min |
| Aug 19, 4:33 PM CDT | Special Weather Statement | MOB | Clarke | 42 min |
| Aug 19, 4:44 PM CDT | Special Weather Statement | MOB | Escambia | 31 min |
| Aug 19, 5:09 PM CDT | Special Weather Statement | MOB | Washington | 51 min |
| Aug 19, 5:09 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 51 min |
| Aug 19, 5:13 PM CDT | Special Weather Statement | MOB | Clarke | 17 min |
| Aug 19, 5:43 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.